Wisconsin, 2014

Flash Flooding and Flooding in Wisconsin, June 17 to 23, 2014

June 17 to 23, 2014 · NWS ARX · 23 events in 7 counties and zones

Thunderstorms developed during the early morning hours of June 18th along a nearly stationary front. These storms produced very heavy rain that led to flash flooding occurring across portions of Trempealeau, Jackson and Monroe Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$105,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Thunderstorms developed during the early morning hours of June 18th along a nearly stationary front. These storms produced very heavy rain that led to flash flooding occurring across portions of Trempealeau, Jackson and Monroe Counties. In addition, these storms also produced some strong winds that knocked down trees near West Salem (La Crosse County) and Adams (Adams County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 17, 8:34 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 17, 8:34 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
934 PM CDT TUE JUN 17 2014

.UPDATE...
ISSUED AT 934 PM CDT TUE JUN 17 2014

STARTING TO WONDER IF FLASH FLOODING MAY BE MAIN SEVERE WEATHER RISK
TONIGHT WITH OTHER SEVERE RISKS LOOKING LESS LIKELY COMPARED TO
EARLIER. STILL HAVE STRONG LOW LEVEL JET TO THE SOUTHWEST BUT
MESOSCALE MODELS AND 17.00Z NAM SUGGEST BETTER CONVERGENCE MIGHT
REMAIN TO THE SOUTHWEST / WEST. ISENTROPIC LIFT FIGHTING CAP AND
OUTSIDE OF ELEVATED STORMS ALONG AND NORTH OF INTERSTATE 94...BEEN
PRETTY QUIET SO FAR. ALSO SEEING SOME STORMS FIRE CLOSER TO BOUNDARY
NEAR ILLINOIS BORDER BUT THOSE TOO ARE NOT GROWING VERY RAPIDLY.

WILL LIKELY START TO CHANGE PRODUCE SUITE TO CONCENTRATE ON HEAVY
RAIN RISK OVERNIGHT...WITH LOWER EMPHASIS ON OTHER SEVERE WEATHER
ELEMENTS. PLAN ON HOLDING ON TO FLASH FLOOD WATCH WITH PRIMED SETUP
AND CONCERN FROM HEAVY RAIN GROUP AT NESDIS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 357 PM CDT TUE JUN 17 2014

A SOMEWHAT COMPLICATED FORECAST SETUP FOR LATE THIS AFTERNOON WITH
TIMING WHEN THE THUNDERSTORMS WILL DEVELOP. LATEST SURFACE
OBSERVATIONS PLACES A WARM FRONT EXTENDING FROM SIOUX FALLS EAST
THROUGH NORTHERN IOWA THEN DIVING SOUTHWARD TO ALONG THE MISSISSIPPI
RIVER INTO NORTHERN ILLINOIS. A STRONG CAP CENTERED AROUND 725 MB
AND SUBSIDENCE UNDER UPPER RIDGING IS KEEPING THE CONVECTION FROM
FIRING THIS AFTERNOON. HOWEVER...THIS WILL CHANGE LATE THIS
AFTERNOON INTO THIS EVENING AS A SHORTWAVE APPROACHES FROM CENTRAL
NEBRASKA AND THE LOW LEVEL JET FOCUSES INTO THE WARM FRONT. IF
STORMS GET ROLLING EARLIER THAN THIS EVENING ALONG THE WARM FRONT
THEY WOULD HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY AN ISOLATED TORNADO NEAR THE WARM FRONT BUT
0-1 KM SHEAR LOOKS RATHER WEAK. STRONG INSTABILITY WILL BE IN
PLACE WITH 0-1 KM MUCAPE VALUES OF 2500 TO 3500 J/KG AND THIS
INSTABILITY IS FEEDING NORTHWARD INTO THE FRONT. STORMS SHOULD
REALLY GET GOING IN THE 900 PM TO 1000 PM TIMEFRAME AS THE LOW
LEVEL JET INTENSIFIES. THE CONVECTION MAY ACTUALLY FIRE RIGHT OVER
THE FORECAST AREA AND ORGANIZE INTO BOWING STRUCTURE WITH HEAVY
RAIN AND DAMAGING WINDS THE MAIN THREATS. GIVEN THE STRONG 0-1 KM
SHEAR BY THAT TIME CANNOT RULE OUT AN ISOLATED TORNADO OR TWO.
PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.6 TO 1.7 INCHES
TONIGHT SO ANY STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.
GIVEN THE SATURATED SOILS OVER SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN...CHOSE TO
ISSUE A FLASH FLOOD WATCH FOR THESE AREAS FROM 7PM TONIGHT THOUGH
7 AM WEDNESDAY.

SHOWER AND STORMS SHOULD EXIT TO THE EAST WEDNESDAY MORNING. ANOTHER
ROUND OF SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT. DAMAGING WINDS AND HEAVY RAIN LOOKS TO BE THE MAIN
THREATS WITH THE STORMS BUT WILL HAVE TO KEEP A CLOSE EYE ON WHERE
BOUNDARIES SET UP FROM THE OVERNIGHT CONVECTION. A FLASH FLOOD WATCH
WILL LIKELY BE NEEDED AGAIN WEDNESDAY NIGHT AND AGAIN THURSDAY
NIGHT.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 357 PM CDT TUE JUN 17 2014

HEAVY RAINFALL WILL BE A CONCERN AGAIN ON WEDNESDAY NIGHT INTO
THURSDAY NIGHT AS FLOW ALOFT STARTS TO TURN SOUTHWEST AND A
TROUGH APPROACHES FROM THE CENTRAL PLAINS. PRECIPITABLE WATER
VALUES WILL REMAIN HIGH IN THE 1.5 TO 2.0 INCH RANGE AND WARM
CLOUD DEPTHS APPROACHING 4.0 KM. THERE WILL FINALLY BE A BREAK IN
THE HEAVY RAINFALL FRIDAY AFTERNOON INTO SATURDAY AS THE BOUNDARY
SLIPS SOUTH. ANOTHER TROUGH DROPS SOUTH LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. LEANED TOWARD A MODEL CONSENSUS BLEND FROM LATE
IN THE WEEKEND INTO EARLY NEXT WITH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 635 PM CDT TUE JUN 17 2014

MAIN FOCUS HAS BEEN TIMING OF EXPECTED CONVECTION AGAIN TONIGHT
GIVEN DEGREE OF LOW LEVEL MOISTURE TRANSPORT WITH ASSOCIATED LOW
LEVEL JET TO THE SOUTHWEST. UNSTABLE AIR...ESPECIALLY JUST SOUTH OF
THE AREA...SHOULD FUEL DEVELOPMENT OF ANOTHER CONVECTIVE CLUSTER
LATER THIS EVENING. TIMING OF THAT A BIT DIFFICULT BUT WOULD EXPECT
A FEW HOURS OF IFR CONDITIONS AS LINE OF STORMS PASSES THROUGH.
DEPENDING ON WHERE BOUNDARY ENDS UP...COULD HAVE ANOTHER LULL
BETWEEN SYSTEMS FOR MUCH OF WEDNESDAY SO BESIDES A RETURN OF CAPPED
MID LEVEL CLOUD CEILINGS...VFR CONDITIONS EXPECTED.

&&

.HYDROLOGY...
ISSUED AT 357 PM CDT TUE JUN 17 2014

A VERY MOIST AND UNSTABLE AIRMASS WILL BE OVER THE REGION THROUGH
THE END OF THE WEEK WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5
TO 2.0 INCHES AND WARM CLOUD DEPTHS APPROACHING 4.0 KM. REPEATED
ROUNDS OF THUNDERSTORMS WILL INCREASE FLASH FLOODING CONCERNS THIS
WEEK. HAVE CONTINUED TO ISSUE A HYDROLOGIC OUTLOOK FOR FLOODING/
FLASH FLOODING POTENTIAL. ALSO...HAVE ISSUED A FLASH FLOOD WATCH FOR
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN FROM 7PM TONIGHT THROUGH 7AM WEDNESDAY. ADDITIONAL FLASH
FLOOD WATCHES MAY BE NEED THROUGH THE WEEK AS DETAILS ON ADDITIONAL
ROUNDS OF TSRA/LOCATION OF GREATER RISK OF MORE HEAVY RAINS BECOME
CLEARER.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR WIZ032-033-041>044-053>055-061.

MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR MNZ079-086>088-094>096.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
     MORNING FOR IAZ008>011-018-019-029-030.

&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...SHEA
HYDROLOGY...WETENKAMP
Hazardous weather outlook, Jun 17, 5:45 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT TUE JUN 17 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-181100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
645 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
CONTINUE INTO THE OVERNIGHT HOURS. WHILE A FEW STORMS MAY FORM OVER
THE NEXT FEW HOURS...THE MAIN THREAT AREA IS ALONG AND SOUTH OF
INTERSTATE 90 BETWEEN 10 PM AND ROUGHLY 3 AM WEDNESDAY.

INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL...ISOLATED
TORNADOES AND DAMAGING WINDS. AS THE NIGHT PROGRESSES...THE THREATS
SHOULD TRANSITION TO FLASH FLOODING FROM HEAVY RAIN...AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL
AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND.
IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AGAIN LATER THIS EVENING AND INTO THE
OVERNIGHT. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

WIZ017-029-181100-
TAYLOR-CLARK-
114 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN AND NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE THIS EVENING INTO THE
OVERNIGHT HOURS. THE MAIN THREAT TIME IS BETWEEN 11 PM AND
4 AM.

INITIALLY THE MAIN THREATS LOOK TO BE LARGE HAIL AND DAMAGING
WINDS. AS THE EVENING PROGRESSES...THE THREATS SHOULD TRANSITION
TO FLASH FLOODING FROM HEAVY RAIN AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS WEDNESDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND HEAVY RAINS.

FLASH FLOODING FROM REPEATED ROUNDS OF LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A THREAT THROUGH FRIDAY. WIDESPREAD RAINFALL
AMOUNTS WITH AN ADDITIONAL 3 TO 5 INCHES WILL BE POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS.

THE THREAT FOR THUNDERSTORMS CONTINUES INTO THE WEEKEND.
IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER
THREAT OUTSIDE OF THE FLASH FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 10PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04/SHEA

In the hours before

Special weather statement, Jun 17, 8:39 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
939 PM CDT TUE JUN 17 2014

WIZ017-180315-
TAYLOR-
939 PM CDT TUE JUN 17 2014

...STRONG THUNDERSTORMS OVER NORTHERN TAYLOR COUNTY...

AT 935 PM...A FEW STRONG THUNDERSTORMS WERE LIKELY PRODUCING HEAVY
RAIN AND HAIL NORTH OF HIGHWAY 64 IN TAYLOR COUNTY THIS EVENING.

LOCATIONS IMPACTED INCLUDE... RIB LAKE...CHELSEA...WESTBORO...AND
CAMP FOREST SPRING.

LAT...LON 4535 9005 4521 9046 4522 9048 4537 9060
      4538 9059 4538 9004
TIME...MOT...LOC 0237Z 242DEG 22KT 4531 9048

SHEA
Special weather statement, Jun 17, 9:43 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 PM CDT TUE JUN 17 2014

WIZ061-180415-
GRANT-
1043 PM CDT TUE JUN 17 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT COUNTY...

AT 1042 PM CDT...A STRONG THUNDERSTORM WAS NEAR DUBUQUE
IOWA...MOVING NORTHEAST AT 25 MPH.

THIS STORM IS PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING.
THERE COULD ALSO BE HAIL MIXED IN WITH THE RAIN.

LOCATIONS IMPACTED INCLUDE...
CUBA CITY...HAZEL GREEN...GEORGETOWN...SINSINAWA...SANDY HOOK AND THE
MISSISSIPPI RIVER NORTH OF DUBUQUE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4253 9064 4254 9063 4263 9046 4264 9043
      4261 9042 4251 9043 4251 9064
TIME...MOT...LOC 0342Z 235DEG 22KT 4248 9055

SHEA

The radar

The Quad Cities radar (KDVN), 111 km away, was scanning. The volume nearest the first event began at 04:29 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 5 flood, 4 hail, 4 flash flood, 3 heavy rain. Local standard time, as filed.

Hail, Grant

When
June 17, 10:30 PM CST
Where
Grant County, Cuba City
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.600, -90.430

Quarter sized hail fell in Cuba City.

Heavy Rain, Jackson

When
June 18, 1:15 AM CST to 5:30 AM CST
Where
Jackson County, 1.48 mi E of Vaudreuil
Reported by
Public
Coordinates
44.300, -90.850

In Black River Falls, 3.05 inches of rain fell.

Heavy Rain, Jackson

When
June 18, 1:15 AM CST to 6:00 AM CST
Where
Jackson County, Taylor
Reported by
Public
Coordinates
44.320, -91.120

In Taylor, 4 inches of rain fell.

Heavy Rain, Trempealeau

When
June 18, 3:45 AM CST to 5:17 AM CST
Where
Trempealeau County, 1.21 mi SW of Iduna
Reported by
COOP Observer
Coordinates
44.190, -91.340

North of Galesville, 4.72 inches of rain fell.

Flash Flood, Jackson

When
June 18, 4:25 AM CST to 7:30 AM CST
Where
Jackson County, 2.39 mi SE of Merrillan to 4.52 mi SSE of Shamrock
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.422, -90.802

Runoff from heavy rain caused water to go over numerous roads across the eastern section of Jackson County.

Thunderstorm Wind, La Crosse

When
June 18, 4:30 AM CST
Where
La Crosse County, 0.34 mi ENE of West la Crosse
Measured
57 kt (66 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
43.852, -91.244

Several trees and power lines were blown down in the city of La Crosse causing the power to be lost for about 5,000 customers.

Thunderstorm Wind, La Crosse

When
June 18, 4:30 AM CST
Where
La Crosse County, 1.12 mi NNW of Onalaska
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
43.895, -91.239

Several trees and power lines were blown down in Onalaska. Some of the trees landed on parked cars and one city street was shut down due to all the damage.

Thunderstorm Wind, La Crosse

When
June 18, 4:32 AM CST
Where
La Crosse County, 0.98 mi SE of Medary
Measured
53 kt (61 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
43.859, -91.188

Numerous trees were uprooted along Country Road B in the northeast part of the city of La Crosse. The downed trees blocked roads and landed on homes and garages.

Flash Flood, Trempealeau

When
June 18, 5:05 AM CST to 7:30 AM CST
Where
Trempealeau County, 1.2 mi NNW of Tamarack to 2.46 mi W of Centerville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.196, -91.478

Runoff from heavy rains caused water to go over several roads across southern Trempealeau County including County Roads D and T and Oak Ridge Drive.

Thunderstorm Wind, Juneau

When
June 18, 5:40 AM CST
Where
Juneau County, 4.69 mi WSW of Mauston Nw Lsbn Arpt
Measured
53 kt (61 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.810, -90.220

Trees were blown down onto State Highway 80 between New Lisbon and Elroy.

Hail, Grant

When
June 18, 5:47 AM CST
Where
Grant County, Fennimore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.980, -90.650

Quarter sized hail fell in Fennimore.

Thunderstorm Wind, Juneau

When
June 18, 5:52 AM CST
Where
Juneau County, Mauston
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.800, -90.080

Trees were blown down near Mauston.

Thunderstorm Wind, Juneau

When
June 18, 6:00 AM CST
Where
Juneau County, 3.24 mi NW of Lyndon Station
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.750, -89.950

Trees were blown down onto the eastbound lane of Interstate 94 northwest of Lyndon Station.

Hail, Grant

When
June 18, 6:05 AM CST
Where
Grant County, 2.99 mi ESE of Ellenboro
Measured
0.88 in hail
Reported by
Public
Coordinates
42.765, -90.565

Hail, Grant

When
June 18, 6:10 AM CST
Where
Grant County, Montfort
Measured
0.88 in hail
Reported by
Public
Coordinates
42.970, -90.430

Thunderstorm Wind, Adams

When
June 18, 6:15 AM CST
Where
Adams County, 4.41 mi SSE of Adams
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
43.890, -89.790

Trees were sporadically blown down across the southern part of Adams County, but the most were down across the south central part of the county.

Flash Flood, Monroe

When
June 18, 6:30 AM CST to 8:30 AM CST
Where
Monroe County, 3.47 mi ESE of Cataract to 2.3 mi NE of Rosedale
Cause
Heavy Rain
Reported by
Post Office
Coordinates
44.066, -90.763

Runoff from heavy rain caused water to go over several roads near Cataract including County Highways B and Q along with State Highway 162.

Flash Flood, Jackson

When
June 18, 7:04 AM CST to 9:00 AM CST
Where
Jackson County, 2.07 mi NE of Taylor to 2.96 mi WSW of Taylor
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.338, -91.087

Runoff from heavy rain caused several small streams to go out of their banks around Taylor.

Flood, Jackson

When
June 18, 7:04 AM CST to 8:30 AM CST
Where
Jackson County, 0.4 mi E of Vaudreuil to 1.53 mi SSE of Vaudreuil
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
44.300, -90.872

Runoff from heavy rain caused street flooding to occur in Black River Falls. One vehicle had to be pulled from a water filled ditch after swerving to miss debris in the roadway and entered the ditch.

Flood, Jackson

When
June 18, 8:00 AM CST to 1:00 PM CST
Where
Jackson County, 1.76 mi SE of Shamrock to 0.81 mi ESE of Shamrock
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
44.159, -90.780

Runoff from heavy rain caused water to go over Thundercloud Road west of Millston. The road remained closed after the flood waters receded due to damage caused by the water.

Flood, Jackson

When
June 18, 8:00 AM CST to 1:00 PM CST
Where
Jackson County, 3.71 mi SSE of Alma Center to 3.91 mi SSE of Alma Center
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
44.379, -90.896

Runoff from heavy rain caused water to go over East Casper Road north of Black River Falls. The road remained closed after the flood waters receded due to damage caused by the water.

Flood, Jackson

When
June 18, 8:00 AM CST to 1:00 PM CST
Where
Jackson County, 1.78 mi S of Franklin to 2.03 mi S of Franklin
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
44.194, -91.123

Runoff from heavy rain caused water to go over South Steine Road south of Taylor. The road remained closed after the flood waters receded due to damage caused by the water.

Flood, Trempealeau

When
June 20, 11:00 PM CST to June 23, 4:15 AM CST
Where
Trempealeau County, 1.85 mi W of Pine Creek to 1.62 mi W of Pine Creek
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
44.134, -91.557

Runoff from heavy rain pushed the Trempealeau River out of its banks in Dodge. The river crested over a half foot above the flood stage at 9.64 feet.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520915, 521129, 521132, 521128, 521090, 527667, 527671, 527685, 521125, 521300, 521131, 521301, 521298, 521133, 527044, 521304, 521315, 521316, 521317, 521318, 521319, 521320, 528971.